MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. PLUG; EBI 5.5 HELICAL FLANGE SPINAL SYSTEM

ZIMMER BIOMET SPINE INC. PLUG; EBI 5.5 HELICAL FLANGE SPINAL SYSTEM
Catalog Number 2000-1005
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Inspection: visual inspection of the plugs reveals that all of them have stripped threads.Dhr review: the dhrs were reviewed.There are no indications of manufacturing issues which would have contributed to this event and the devices were likely conforming when they left zimmer biomets control.Device usage: this device is used for treatment.Potential root cause: a definitive root cause cannot be determined with the information provided.Inserting the plugs in an off-axis manor may have contributed to this issue.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.Reference reports 3012447612-2021-00228.
 
Event or Problem Description
It was reported that five closure tops would not mate with their mating screw intra-operatively.They were removed and replaced with other closure tops without patient impacts.However, device evaluation by the manufacturer found the closure top threads were stripped.This is report five of five for this event.

Brand Name
PLUG
Common Device Name
EBI 5.5 HELICAL FLANGE SPINAL SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
MDR Report Key12139181
Report Number3012447612-2021-00232
Device Sequence Number17137781
Product Code MNH
UDI-Device Identifier00880304942721
UDI-Public(01)00880304942721(10)2677061
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K061441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2000-1005
Device Lot NumberJ6810522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2021
Initial Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1